Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 7, 2016, 3:59 PM CDT for Lipscomb County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 7, 2016, 5:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
County Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS84 KAMA 072059 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT SUN AUG 7 2016 TXZ004-005-009-010-072200- ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-HEMPHILL TX- 359 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS... NORTHWESTERN HEMPHILL...SOUTHWESTERN LIPSCOMB AND SOUTHEASTERN OCHILTREE COUNTIES UNTIL 500 PM CDT... AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF WOLF CREEK PARK...OR 21 MILES WEST OF CANADIAN...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIPSCOMB AND WOLF CREEK PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3583 10079 3604 10094 3640 10035 3613 10012 TIME...MOT...LOC 2058Z 234DEG 24KT 3601 10074 $$ LFM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:50 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 7, 3:50 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 350 PM CDT SUN AUG 7 2016 .DISCUSSION... Upper level analysis reveals closed low over PacNW slowly pushing southeast into Washington State while upper level ridge remains over the Southern Plains. A weak shortwave that moved through the northern Panhandles last night is now approaching Missouri/Iowa.Increasing monsoonal convection is evident across the four corner states. At the surface...at 20z a weak boundary was located near Vega to Canadian with a more pronounced baroclinic zone (BZ) further north along the OK Panhandle where temperatures are in the mid-80s compared to mid-90s just into the northern TX PH. West/southwest winds were south and west of the BZ and east/southeast winds were north of the BZ. Rich dew points of 65-70 degrees are wrapping around the north side of the BZ mainly concentrated in the OK Panhandle and areas further north and east. Areas further south are drier with dew points in the mid- 50s across most of the TX Panhandle. Theta-E advection and moisture convergence will be greatest along and south the baroclinic zone this afternoon and evening. Isolated to scattered thunderstorms are beginning to form now as max heating occurs. 1000-2000 J/kg of MLCAPE may support a brief strong storm with heavy rain and strong gusty winds being the main threat. Low shear values will keep the severe threat unlikely.Storms will be most likely this evening and will begin decreasing in converage from west to east over night into the early morning hours. Much of the same can be said for tomorrow and the next few days as model continue to dampen the ridge of high pressure and shift the ridge axis a little further east. Will have to watch to see where any outflow boundaries setup and if the BZ is able to sag a little further south as models have had trouble resolving this feature. Guidance is coming into better agreement with late week upper trough and surface front. As trough approaches Thursday expect height falls and slightly increased pops that afternoon. A stronger shortwave develops in responce to upper trough and helps push a cold front into the area late week. At this time it look like Friday morning the front will be crossing our northern zones and down to our southern zones by that afternoon and evening. Can expect more widespread storms along front and max temps will be coming in around or slightly below average going into next weekend. Ward && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 69 96 69 96 69 / 30 30 20 20 10 Beaver OK 68 96 71 99 71 / 40 30 30 20 20 Boise City OK 65 89 64 94 66 / 40 30 20 20 20 Borger TX 72 97 72 99 73 / 30 30 20 20 20 Boys Ranch TX 68 98 68 98 70 / 30 30 20 20 20 Canyon TX 69 97 69 97 68 / 20 20 20 20 10 Clarendon TX 71 97 71 98 71 / 20 20 20 20 10 Dalhart TX 66 95 67 96 68 / 30 30 20 20 20 Guymon OK 67 93 69 96 70 / 40 30 20 20 20 Hereford TX 68 96 68 97 68 / 20 20 20 20 10 Lipscomb TX 71 97 73 99 72 / 30 30 30 20 20 Pampa TX 71 95 71 96 71 / 30 30 20 20 20 Shamrock TX 73 98 72 100 72 / 30 30 30 20 10 Wellington TX 74 100 73 101 74 / 20 20 20 20 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 3/7
Hazardous weather outlook, Aug 7, 3:59 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT SUN AUG 7 2016 OKZ001>003-TXZ001>020-080900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 359 PM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH HIGHEST COVERAGE OF STORMS LIKELY BEING ACROSS THE NORTHERN TEXAS AND OKLAHOMA PANHANDLE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THIS ACTIVITY. STRONG DOWNBURST WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING ACROSS THE PANHANDLES. A FEW ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 3:11 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 311 PM CDT SUN AUG 7 2016 TXZ007-008-012-013-072115- POTTER TX-CARSON TX-MOORE TX-HUTCHINSON TX- 311 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...NORTHWESTERN CARSON...NORTHEASTERN POTTER AND SOUTHWESTERN HUTCHINSON COUNTIES UNTIL 415 PM CDT... AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LAKE MEREDITH...OR 20 MILES SOUTHEAST OF DUMAS... MOVING EAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BORGER...FRITCH...SANFORD AND LAKE MEREDITH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3551 10187 3569 10186 3572 10144 3545 10145 TIME...MOT...LOC 2011Z 271DEG 10KT 3560 10178 SCHNEIDER
Special weather statement, Aug 7, 3:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 316 PM CDT SUN AUG 7 2016 TXZ011-012-016-072115- OLDHAM TX-POTTER TX-DEAF SMITH TX- 316 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEAF SMITH... WESTERN POTTER AND SOUTHEASTERN OLDHAM COUNTIES UNTIL 415 PM CDT... AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VEGA...MOVING NORTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VEGA AND WILDORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3510 10251 3525 10255 3548 10227 3525 10209 TIME...MOT...LOC 2016Z 246DEG 5KT 3528 10243 SCHNEIDER
Special weather statement, Aug 7, 3:17 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN AUG 7 2016
TXZ009-072115-
ROBERTS TX-
317 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS COUNTY UNTIL
415 PM CDT...
AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES NORTHWEST OF CODMAN...OR 21 MILES NORTH OF PAMPA...MOVING
NORTHEAST AT 5 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
ROBERTS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3574 10104 3583 10109 3593 10109 3605 10086
3580 10073
TIME...MOT...LOC 2017Z 246DEG 5KT 3586 10101
SCHNEIDERSpecial weather statement, Aug 7, 3:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT SUN AUG 7 2016
TXZ011-012-072145-
OLDHAM TX-POTTER TX-
350 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR POTTER AND EAST CENTRAL OLDHAM
COUNTIES UNTIL 445 PM CDT...
AT 349 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF VALLEY DE ORO...OR 19 MILES NORTHWEST OF AMARILLO...
MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMARILLO AND VALLEY DE ORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3521 10211 3547 10226 3561 10171 3548 10162
3528 10162
TIME...MOT...LOC 2049Z 252DEG 15KT 3538 10210
LFMSpecial weather statement, Aug 7, 3:52 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 352 PM CDT SUN AUG 7 2016 TXZ011-016-072130- OLDHAM TX-DEAF SMITH TX- 352 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEAF SMITH AND SOUTHWESTERN OLDHAM COUNTIES UNTIL 430 PM CDT... AT 352 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GLENRIO...OR 30 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ADRIAN AND GLENRIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3532 10304 3549 10269 3523 10255 3501 10304 TIME...MOT...LOC 2052Z 238DEG 24KT 3518 10302 LFM
Special weather statement, Aug 7, 3:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT SUN AUG 7 2016 TXZ004-005-009-010-072200- ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-HEMPHILL TX- 359 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS... NORTHWESTERN HEMPHILL...SOUTHWESTERN LIPSCOMB AND SOUTHEASTERN OCHILTREE COUNTIES UNTIL 500 PM CDT... AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF WOLF CREEK PARK...OR 21 MILES WEST OF CANADIAN...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIPSCOMB AND WOLF CREEK PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3583 10079 3604 10094 3640 10035 3613 10012 TIME...MOT...LOC 2058Z 234DEG 24KT 3601 10074 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:25 PM CDT | Special Weather Statement | AMA | Oldham | 50 min |
| Aug 7, 3:11 PM CDT | Special Weather Statement | AMA | Potter | 64 min |
| Aug 7, 3:16 PM CDT | Special Weather Statement | AMA | Oldham | 59 min |
| Aug 7, 3:17 PM CDT | Special Weather Statement | AMA | Roberts | 58 min |
| Aug 7, 3:50 PM CDT | Special Weather Statement | AMA | Potter | 55 min |
| Aug 7, 3:52 PM CDT | Special Weather Statement | AMA | Oldham | 38 min |
| Aug 7, 4:24 PM CDT | Special Weather Statement | AMA | Roberts | 66 min |
| Aug 7, 4:57 PM CDT | Special Weather Statement | AMA | Hansford | 63 min |
| Aug 7, 5:07 PM CDT | Special Weather Statement | AMA | Hansford | 53 min |
| Aug 7, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 46 min |
| Aug 6, 7:48 PM CDT | Special Weather Statement | AMA | Cimarron | 57 min |
| Aug 6, 8:37 PM CDT | Special Weather Statement | AMA | Cimarron | 53 min |
| Aug 6, 8:53 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| Aug 6, 9:27 PM CDT | Special Weather Statement | AMA | Cimarron | 63 min |
| Aug 6, 9:28 PM CDT | Special Weather Statement | AMA | Cimarron | 47 min |
| Aug 6, 10:51 PM CDT | Special Weather Statement | AMA | Texas | 39 min |
| Aug 7, 4:42 PM CDT | Special Weather Statement | AMA | Beaver | 63 min |
| Aug 7, 5:35 PM CDT | Special Weather Statement | AMA | Beaver | 40 min |
| Aug 7, 6:08 PM CDT | Special Weather Statement | AMA | Beaver | 52 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.